Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 175, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 3, 2012, 7:41 PM CDT for Hickman County, Lewis County, Perry County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2012, 7:41 PM CDT (00:41 UTC)
- Expired
- Jun 3, 2012, 8:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Hickman County, TN, Lewis County, TN, Perry County, TN
The radar
The Nashville radar (KOHX), 140 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 7:09 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1811 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
792
WUUS54 KOHX 040041
SVROHX
TNC081-101-135-040130-
/O.NEW.KOHX.SV.W.0175.120604T0041Z-120604T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
741 PM CDT SUN JUN 3 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PERRY COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN LEWIS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 830 PM CDT
* AT 738 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
DECATURVILLE...MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
LINDEN...
HOHENWALD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM MONDAY MORNING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3566 8802 3571 8803 3581 8764 3548 8754
3548 8770 3549 8775 3549 8780 3548 8782
3547 8803 3549 8799 3553 8798 3561 8804
TIME...MOT...LOC 0041Z 267DEG 19KT 3561 8797
$$
FORECASTER:131 follow-up statement
311
WWUS54 KOHX 040108
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
808 PM CDT SUN JUN 3 2012
TNC081-101-135-040130-
/O.CON.KOHX.SV.W.0175.000000T0000Z-120604T0130Z/
PERRY TN-HICKMAN TN-LEWIS TN-
808 PM CDT SUN JUN 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LEWIS...SOUTHWESTERN HICKMAN AND PERRY COUNTIES UNTIL 830 PM CDT...
AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED NEAR
LINDEN...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
LOBELVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3566 8802 3571 8803 3581 8764 3548 8754
3548 8770 3549 8775 3549 8780 3548 8782
3547 8803 3549 8799 3553 8798 3561 8804
TIME...MOT...LOC 0107Z 267DEG 19KT 3562 8780
$$
TB12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 7:36 PM CDT, 5 minutes earlier.
Area forecast discussion, Jun 3, 7:36 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 736 PM CDT SUN JUN 3 2012 .UPDATE... HAVE UPDATED THE SUITE OF FORECAST PRODUCTS TO REFLECT THE ISSUANCE OF TOR WATCH NUMBER 348 UNTIL 08Z. AIRMASS S OF I-40 AND W OF I-65 CONTINUES TO BE UNSTABLE AND THE MOST CONDUCIVE FOR STRONG TO SVR TSTM DEVELOPMENT. && .PREV DISCUSSION.../ISSUED 655 PM CDT SUN JUN 3 2012/ UPDATE... WILL BE UPDATING THE SUITE OF FORECAST PRODUCTS AT THE TOP OF THE HOUR TO INCREASE SLIGHTLY POPS ACROSS SW PORTIONS OF THE MID STATE PER SCT SHWRS/TSTMS MOVING INTO THIS REGION. OTHERWISE... WILL GO CLOSE TO CURRENT FORECAST REASONING. PREV DISCUSSION.../ISSUED 610 PM CDT SUN JUN 3 2012/ UPDATE...FOR AVIATION. AVIATION... 00Z TAFS...MAIN PROBLEM IS TIMING TSRA CELLS AND CLUSTERS THAT WILL CROSS THE AREA AS WAVES MOVE ESE ALONG A STALLED FRONTAL ZONE. IT APPEARS THAT TSRA OVER AR WILL DEVELOP INTO AN MCS WHICH WILL COME INTO MID TN LATE TONIGHT...SO WILL KEEP TEMPO FOR TSRA AT KCKV AND KBNA FROM 07Z- 13Z. ACTIVITY IS LESS LIKELY TO REACH KCSV...SO JUST VCTS THERE. MORE TSRA FOR MONDAY...BUT TIMING AND COVERAGE DIFFICULT TO KNOW AT THIS TIME...JUST BROAD BRUSHING VCTS ALL SITES AFTER 18Z. 13 PREV DISCUSSION... /ISSUED 238 PM CDT SUN JUN 3 2012/ DISCUSSION...AREA OF CONVECTION IS NOW OCCURRING OVER THE TENNESSEE VALLEY, WITH MIDDLE TENNESSEE SO FAR SPARED OF ANY ACTIVE WX. CONVECTIVE WATCH COVERS MOST OF NORTH ALABAMA, WHERE DEW POINTS ARE SEVERAL DEGREES HIGHER AND INSTABILITY THEREFORE GREATER. LATEST SPC CONVECTIVE OUTLOOKS PLACE AREAS TO THE SOUTHWEST OF NASHVILLE UNDER A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND TONIGHT, AND NEARLY ALL OF MIDDLE TENNESSEE UNDER A SLIGHT RISK TOMORROW. MODELS CONTINUE TO BRING WHAT AMOUNTS TO AN MCS SOUTHEASTWARD INTO MIDDLE TENNESSEE OVERNIGHT AND TOMORROW MORNING AS A SHORTWAVE DEVELOPS IN THE NORTHWEST FLOW ALOFT. GIVEN THE CONSISTENCY IN MODEL FORECASTS, AM GOING LIKELY MOST AREAS TONIGHT AND TOMORROW, WITH A MENTION OF SEVERE STORMS COINCIDENT WITH THE LATEST SPC SLIGHT RISK AREAS. MODEL SOUNDINGS INDICATE SIGNIFICANT MOISTURE ADVECTION OCCURRING OVER THE NEXT SEVERAL HOURS, WITH GOOD INSTABILITY ABOVE 925 MB BY 06Z TONIGHT. DRY LAYER FORMING IN THE MID-LEVELS WILL ENHANCE OUR SEVERE POTENTIAL. EXPECT THE ATMOSPHERE TO DRY OUR AFTER MONDAY EVENING AS THE UPPER TROUGH MOVES EAST OF THE REGION AND A RIDGE TO OUR WEST HELPS CREATE A HIGHLY AMPLIFIED PATTERN ALOFT. TEMPERATURES WILL REMAIN AT OR SLIGHTLY ABOVE NORMAL THROUGH THE REMAINDER OF THE 7-DAY FORECAST PERIOD, WITH DRY WEATHER EXPECTED FROM TUESDAY THROUGH THE UPCOMING WEEKEND. ROSE && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Jun 3, 5:01 AM CDT, 14 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CDT SUN JUN 3 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-041015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 501 AM CDT SUN JUN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHWEST MIDDLE TENNESSEE THIS AFTERNOON AND EVENING. MORE WIDESPREAD SHOWERS AND SOME STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED LATE TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS LATE SUNDAY NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MONDAY ACROSS ALL OF MIDDLE TENNESSEE. A COLD FRONT WILL MOVE SLOWLY SOUTHWARD ACROSS THE REGION ON MONDAY AND MONDAY NIGHT...BRINGING SCATTERED TO NUMEROUS SHOWERS AND SOME STRONG TO SEVERE THUNDERSTORMS THROUGHOUT MIDDLE TENNESSEE. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...WITH A LESSER THREAT OF LARGE HAIL. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED SUNDAY NIGHT AND MONDAY. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 55
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:10 PM CDT | Tornado Warning | OHX | Perry, Wayne | 35 min |
| Jun 3, 7:38 PM CDT | Tornado Warning | OHX | Wayne | 37 min |
| Jun 3, 8:07 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury, Perry | 38 min |
| Jun 3, 8:12 PM CDT | Tornado Warning | OHX | Wayne | 33 min |
| Jun 3, 8:22 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 38 min |
| Jun 3, 8:25 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry | 50 min |
| Jun 3, 8:30 PM CDT | Flash Flood Warning | OHX | Perry, Wayne | 3 hr |
| Jun 3, 8:40 PM CDT | Special Weather Statement | OHX | Maury | 50 min |
| Jun 3, 8:43 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 12 min |
| Jun 3, 9:21 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 24 min |
| Jun 3, 9:44 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 31 min |
| Jun 3, 10:13 PM CDT | Special Weather Statement | OHX | Giles | 32 min |
| Jun 3, 10:27 PM CDT | Special Weather Statement | OHX | Wayne | 33 min |
| Jun 3, 10:38 PM CDT | Special Weather Statement | OHX | Lewis, Maury, Perry | 37 min |
| Jun 3, 10:58 PM CDT | Special Weather Statement | OHX | Lawrence, Wayne | 32 min |
| Jun 3, 11:19 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 41 min |
| Jun 3, 11:58 PM CDT | Special Weather Statement | OHX | Lawrence | 62 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.